Alert archive / California / Flash Flood Warnings in 2004
Flash Flood Warning 88, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Oct 27, 2004, 2:54 PM PDT for San Bernardino County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 27, 2004, 2:54 PM PDT (21:54 UTC)
- Expired
- Oct 27, 2004, 5:00 PM PDT
- In force
- 2 hr
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 41 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 272155 FFWSGX CAC071-280000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 254 PM PDT WED OCT 27 2004 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA THIS INCLUDES THE CITIES OF...RANCHO CUCAMONGA...ONTARIO AND DEVORE * UNTIL 500 PM PDT * AT 249 PM PDT...A THUNDERSTORM WILL LIKELY CAUSE FLASH FLOODING NEAR RANCHO CUCAMONGA...MOVING NORTHEAST AT 15 MPH TOWARD DEVORE. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR... DEVORE BY 330 PM PDT RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED. LAT...LON 3418 11767 3402 11763 3419 11727 3434 11748 $$ ATKIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Oct 27, 2:00 PM PDT, 54 minutes earlier.
Area forecast discussion, Oct 27, 2:00 PM PDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PDT WED OCT 27 2004 .SYNOPSIS..MAIN FRONTAL SYSTEM HAS MOVED EAST OF THE AREA. SHOWERS AND ISOLATED THUNDERSTORMS WERE DEVELOPING AND MOVING THROUGH THE AREA THIS AFTERNOON. THEY WILL CONTINUE TO MOVE THROUGH THE AREA THROUGH THURSDAY. HIGH PRESSURE ALOFT WILL MOVE OVER THURSDAY THROUGH SATURDAY. A TROUGH WILL DEEPEN...WEAKENING HIGH PRESSURE OVER THE AREA SUNDAY. HIGH PRESSURE ALOFT WILL INCREASE MONDAY THROUGH WEDNESDAY. OFFSHORE WINDS ARE FORECAST TO DEVELOP TUESDAY INTO WEDNESDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. AREA OF THUNDERSTORMS NEAR NORTHERN SAN CLEMENTE ISLAND APPEARS TO BE MOVING TOWARD THE BORDER OF ORANGE AND SAN DIEGO COUNTIES. THEY SHOULD MOVE INTO THE COAST BY ABOUT 4 PM. FRONT HAS EXITED THE AREA EXCEPT FOR FAR SE SAN DIEGO COUNTY. COMA CLOUD MOVING INTO THE COAST CURRENTLY WITH SHOWERS AND ISOLATED THUNDERSTORMS...CONTINUING THRU THU. MAY GET A FUNNEL CLOUD OR WATERSPOUT OUT OF IT. UPPER LEVEL LOW WILL MOVE THROUGH TO THE NORTH TONIGHT AND THURSDAY. CROSS SECTION SHOWS DEEP LAYER OF HIGH RELATIVE HUMIDITY UP TO 500 MB THROUGH THU AFTERNOON...THEN IT DROPS RAPIDLY TO A LOW LEVEL BY FRI MORNING. EXPECT FOG TO DEVELOP NIGHTS AND MORNINGS THROUGH FRI AM. THE MARINE LAYER WILL DEVELOP BY SUN. HIGH PRESSURE GRADUALLY INCREASES OVER THE AREA THU THROUGH SAT. A TROUGH WILL DEEPEN OVER THE ROCKIES...WEAKENING HIGH PRESSURE OVER THE AREA. HIGH PRESSURE INCREASES MON THROUGH WED. OFFSHORE FLOW BEGINS TO DEVELOP ON TUE AND INCREASES WED FOR SOME LOCAL GUSTY NORTHEAST WINDS. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH...SEE LAXFFASGX. WINTER STORM WARNING...SEE LAXWSWSGX. HAZARDOUS WEATHER OUTLOOK...SEE LAXHWOSGX. MARINE WEATHER STATEMENT...SEE LAXMWSSGX. RIVER STATEMENT...SEE LAXRVSSGX. RIVER FLOOD STATEMENT...SEE LAXFLWSGX && WHITLOW
Hazardous weather outlook, Oct 27, 7:30 AM PDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 730 AM PDT WED OCT 27 2004 CAZ042-043-048-050-055>058-060>062-PZZ750-PZZ775-281300- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND YUCCA VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 730 AM PDT WED OCT 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT. FLASH FLOOD WATCH UNTIL 200 AM THURSDAY FOR ALL AREAS EXCEPT DESERTS. FLASH FLOOD WATCH UNTIL 600 PM TODAY FOR THE APPLE AND YUCCA VALLEYS. WINTER STORM WARNING UNTIL 200 PM THURSDAY FOR ALL MOUNTAINS EXCEPT SANTA ANA MOUNTAINS AND FOOTHILLS. HEAVY RAIN WILL TAPER OFF FROM WEST TO EAST THIS MORNING WITH RAINFALL TOTALS OF 1 TO 2 INCHES. BEHIND THE MAIN BAND OF RAIN SOME HEAVY SHOWERS COULD BRING ADDITIONAL LOCAL FLOODING TODAY AND TONIGHT...ESPECIALLY IN AND BELOW THE RECENTLY BURNED AREAS. THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THUNDERSTORMS CONTAIN DEADLY LIGHTNING...BRIEF HEAVY RAIN...STRONG GUSTY WINDS...HAIL AND POSSIBLY FUNNEL CLOUDS. SNOW IS EXPECTED AT THE HIGHER ELEVATIONS...GENERALLY ABOVE 5000 FT. SNOWFALL AMOUNTS MAY EXCEED ONE FOOT. STRONG GUSTY WINDS WILL BE POSSIBLE...MAINLY OVER THE MOUNTAINS AND DESERTS. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS WILL CONTINUE OVER THE COASTAL WATERS TODAY. FUNNEL CLOUDS AND WATER SPOUTS WILL ALSO BE POSSIBLE TODAY ASSOCIATED WITH THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. FLASH FLOOD WATCH UNTIL 200 AM THURSDAY FOR ALL AREAS EXCEPT DESERTS. SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS ENDING DURING THURSDAY MORNING...WITH SNOW SHOWERS ABOVE 5000 FEET. OTHERWISE NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. MM
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 11:00 PM PDT | Flash Flood Warning | SGX | Orange, Riverside, San Bernardino | 3 hr |
| Oct 27, 1:52 AM PDT | Flash Flood Warning | SGX | Orange, Riverside, San Bernardino | 3 hr |
| Oct 27, 4:07 AM PDT | Flash Flood Warning | SGX | San Diego | 3 hr |
| Oct 27, 4:50 AM PDT | Flash Flood Warning | SGX | Riverside, San Bernardino | 3 hr |
| Oct 27, 7:05 AM PDT | Flash Flood Warning | SGX | San Diego | 115 min |
| Oct 27, 4:58 PM PDT | Flash Flood Warning | SGX | San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.